Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have rashes on back, arms, face and legs. Taking Arimidex. Had been exposed to sun. Remedy?

I have been on Arimidex for 15 months with fortunately not many side effects until recently. I have come out with a rash which appears on my back, shoulders, arms, face and legs. Areas exposed to the sun, recently I have been swimming often and hence exposure. Seems prickly and now doesn t like exposure, Have been using a cream meanwhile which doesn t appear to be having any effect. Is there a correlation between sun exposure and the use of the medication . If so what measures can I take to get rid of it.
Asked On : Wed, 27 Mar 2013
Answers:  2 Views:  150
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013

Welcome and thanks for posting your query to Healthcare Magic.

After reading your query it appears the possibility of "Actinic dermatitis".
You have not mentioned your age and the time period since you are having this problem.
It is common condition cased by the direct sun damage to the skin leading to sun sensitivity. Furhter exposure to sunlight aggravates the situation.

For the prevention and betterment kindly follow the suggestions below:
- stay away from hot and humid climate.
- Do not scratch any skin lesion or even try to touch unnecessarily.
-Apply over the counter calamine lotion 3-4 times a day.
-You can do cold water compresses to reduce the intensity of itching.
-You can take oral anti histamine like loratadine or levocetrizine under medial advise.
- You can apply Fluticasone or mometasone cream under dermatological guidance.

Your mediation "Arimidex" is not related with this situation so you can very well continue the same according to your doctor's suggestion.

Despite above measures if the problem is not getting better then it is better to consult a dermatologist for best guidance.

Hope these informations will help.

"With good health wishes"

Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Fri, 28 Jun 2013
I find this answer helpful
Dermatologist Dr. Johny Chacko's  Response
Welcome to healthcare magic
You could be having a type of skin allergy to sunlight we call polymorphous light eruption. It is unlikely to be due to arimidex as you have been taking it for 15 months with no problems.
You should use a water resistant sunscreen with high spf half an hour before you go for swimming. I would recommend you to shift your swimming regime to evenings when day light is out, if possible.
A steroid cream will help to bring the rash down. Get it prescribed by your primary care physician
Hope this helped
Take care
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor